I have been having acute back and nerve pain for many years, after a failed spinal operation. I am currently taking 50 Mcg.patches of Fentayl plus 50 Mgs of Tramadol.. 4 times a day. My primary care doctor has now prescribed adding 50 mg of Lyrica, twice a day.
Can I start the Lyrica while still on the patches and Tramadol and How can I reduce the Tramadol while continuing Fentayl with the Lyrica with minimalTramadol withdrawal symptoms.
I was on Tramadol for 4 years before being switched to stronger medicines. How long have you been taking the Tramadol?
My doctor replaced 1/2 of my daily Tramadol dose with Vicodin and I continued that for a year. I did get very uncomfortable withdrawal symptoms from the Tramadol when that switch was made. However...
My doctor a year later completely took me off the Tramadol and replaced it with Morphine ER with Percocet for break through pain and I had no withdrawal symptoms from stopping the Tramadol at all!!! By the way, when I stopped the Tramadol completely, I was taking the same amount as you per day.
The amount of Fentanyl you are on is stronger than the starting dose of Morphine that I was on when I stopped taking Tramadol. And, the fentanyl dose is much much stronger than the Tramadol so I don't think you should get any withdrawal symptoms.
I would just try to not take it anymore and see how it goes. But first and foremost make sure your doctor is okay with this.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.